cymbalta seems to help

Discussion in 'Fibromyalgia Main Forum' started by ayhatch, Nov 26, 2006.

  1. ayhatch

    ayhatch New Member

    I'm going on week number two of taking Cymbalta and it seems to be making a big difference! I'm not as overwhelmed by my fatigue. I still get leg/hip pain, but not as bad. I still get short of breath and dizzy, so I still move slow. And I'm still laying down for a nap for about 1 hour in the afternoon. BUT, these last few days I've actually been able to enjoy doing things with my kids! And my attitude seems to be better, too.
    Hold fast to what's
  2. IowaMorningGlory

    IowaMorningGlory New Member

    I have been thinking about having my physician prescribe this for me, but am not sure what dosage is best.

    I have heard 60mg once a day is best, but in am or at bedtime?
    I have heard 60mg twice a day can make you tired?

    Not sure what works for everyone. I would love some input from everyone.

    Thank you and take care,
    Blessed Be & Kitten Hugs,
  3. Jeaney

    Jeaney New Member

    I tried the new cymbalta a week ago--the dosage was 20mg capsules taken twice a day. I decided to just try the one capsule a day route until I could sort of predict how the new meds would affect me.
    I am glad I only took the one each day as the cymbalta gave me so many odd side-effects that I had to stop taking it after the second day. I was so dizzy and tired after I started just even the first capsule and then I had those awful nightmares during my sleep.

    I even had the bladder control issue happen during the second day dosing, as I was preparing supper and the urine just literally fell out of my bladder. sort of like when you are giving other words just not under my control. It is called a neurotrophic or neurogenic bladder I think--where the bladder does not let the brain know it is emptying itself onto your underwear.

    I think cymbalta might work for a lot of people but I know it is not a med I can safely take. Hope this helps and I hope you find some relief. I hope that for myself also

    (sorry this was such a long msg)
    [This Message was Edited on 11/26/2006]
  4. ayhatch

    ayhatch New Member

    Hi Laurie,
    I'm taking 30mg, 1x day in the morning. The only side effect I'm experiencing is constipation. Not pleasant, but Senakot helps that. You know we all react differently, but I'm glad I tried this and that it seems to be working. I'm someone who is very sensative to meds...(I'm small, low-weight), so it's great when something works for me.
    Good luck, Amy
  5. IowaMorningGlory

    IowaMorningGlory New Member

    I think this is something I will see about trying. Fortunately I have a wonderful GP and Rhuemy. I can call and give them a suggestion and why I want to try something and they have called me a script so far. I do see them every month so they update on my progress or side effects with meds.

    I have 3 teenage boys in the house that are mine, and usually about 3 others! I went from 6 years of college and a salaried job to sitting at home wanting to do 100 things and not being able to and getting very very frustrated. Not depressed, but extreme feelings of low self-esteem.

    Maybe, just maybe the Cymbalta will help. It definitely is worth a try.

    Thank you very much and take care,
    Blessed Be, and Kitten Hugs,
  6. 1horse

    1horse New Member

    Hi there,
    Ive been taking cymbalta for 1yr.. it really works for far so good..seems to help some with pain, but lots with depression.. good for me..peg
  7. rockymtnmom

    rockymtnmom New Member

    I have been on it exactly one year. I got mildly good results at first which was encouraging. Then I continued to feel better every week until I got to the peak effect at about 3 months. It has definitely helped my pain and been a good anti-depressant as well. I recommend it to others all the time.
    Yes, there are side effects at first, as with many meds, including drowsiness for some, but they improve over time, and for me it was definitely worth it.

    I had been on effexor for 6 years prior. At the beginning, I lost lots of weight and had lots of energy, but at that point in my life, my fibro was not full blown, and I credit the effexor for shocking it into a remission for about 6 mos. Over time, though, all effects wore off and I think I ttok it for a good 4 years without full and toward the end without any effect. Just shows you need to always be monitoring your conditions and over time make sure your drugs are still performing the way they should.

    PS. I take a higher dose, which we (Doc and I) played around with for a little while til we found the right size. I take 60mg two times per day, but worked up to it to minimize drowsiness, and I really feel like this dosage has a greater impact on my pain.[This Message was Edited on 11/27/2006]

[ advertisement ]